Jump to content
Sign in to follow this  
2011hope

2011hope -- quitting Seroxat

Recommended Posts

2011hope

After an unsuccessful and rather reckless attempt at quitting seroxat 20 on my own, i was advised by a psychiatrist to taper down from 20 to 10 mg for ten days, then take 1/4 pill only every other day for another ten days. The first part worked fine, but I had trouble with the final stage, as nausea settled. I decided to take 10 one day and 5 mg. the next, but still, the day that I take 5 mg. I have this nauseous feeling for part of the day. Does it happen to anyone? Should I stop alternating until I don't experience absolutely any undesirable effects at all?

 

By the way, Rhi, **** luck with your new residence.

Share this post


Link to post
Altostrata

Hello, 2011hope, I moved your first post here to the Introductions forum.

 

Thank you for your question.

 

Alternating dosages causes the level of the medication to go up and down in your body. This can cause much worse withdrawal symptoms than if you do a slow, gradual taper. This seems to have happened to you.

 

If I were you, I would go back to 10mg for 3 weeks, then start reducing by 10% every 3-4 weeks. This may take longer but reduces the risk of severe withdrawal symptoms for a long time.

 

Seroxat can be particularly difficult to go off of as you get to the lower doses. It has a peculiar property: It may leave your body faster when the dose is lower, giving you worse withdrawal symptoms.

 

Is the liquid form of Seroxat available where you live? That's the best way to taper, because you can control the amount you take down to a fraction of a milligram.

Share this post


Link to post
2011hope

thanks a lot for your quick reply, Altostrata.

I'll find out about the liquid seroxat, otherwise I'll do surgery on my tablets, ha ha

Anyway, why was it so easy to go down from 20 to 10 mg? :mellow:

Share this post


Link to post
Altostrata

You may be one of those lucky people who can taper faster than 10%, and a 50% drop was okay for your nervous system. Or, and I hope this is not the case, that big drop will catch up with you.

 

The alternating dosages route is definitely not good for you. You may have sensitized your system; if I were you, I'd go cautiously from here.

 

Keep us posted on how it goes -- feel free to ask questions.

Share this post


Link to post
Healing

Welcome, 2011hope! I like that -- doing surgery on your tablets! Ha ha!

 

Definitely, do not alternate doses.

 

Many people find they can taper quickly at the higher doses, but need to slow down when they reach the lower doses.

Share this post


Link to post
angie007

Hi 2011 Hope and welcome,

 

Try not to alternate dose, i know most docs recommend this every other day dosing, but believe us, we have lived this experiment and its definately

Not the way to go, as lots here found out.

Take the same amount each and every day, it will be easier for you, and should make the transition to be med free easier.

Sometimes its easier to drop from the higher dosages, but when you hit the lower ones, it can sometimes catch up with you,

my advice would be to go nice and slowly, slow and steady wins the race.

Share this post


Link to post
2011hope

Thanks everybody for your good advice. After patiently keeping to my 10mg dose for weeks I'm starting to take approximately 20% off and have noticed no bad effects, so I intend to continue doing that for 2 or 3 more weeks. I'll tell you how it goes. I suppose it is better not to go to the psychiatrist's as they have such strong beliefs in their own "philosophy" of medication. In fact I've failed to go to consultation so she might be angry that I didn't ask for her advice. This has to do with the fact that the last time I went to see her nearly one year ago she said I should increase the amount of medication instead of dropping it. I don't know... What do you think? :unsure:

Share this post


Link to post
Altostrata

Thanks for the update, hope.

 

Now, you've dropped by 20% and intend to stay at that dosage for a few weeks? That would be a good idea. Sometimes it can take a little time for withdrawal symptoms to show up, so you don't want to plow ahead in case your body wants to tell you to go slower.

 

If you want to retain the relationship with the doctor, you might want to go to an appointment to ask questions and see what she has to say, then make your own decisions.

 

If she has done nothing but push you to take medication against your better judgment, perhaps it's best for you to let that relationship lapse.

Share this post


Link to post
summer

Hi Hope... I "hope" you continue to do well with your taper.

 

Please keep us updated. I would really like to know how you do with the 20% taper. My taper has been about a 12%-13% taper. I'm doing well, although I had a few rough weeks a while back. Positive thoughts sent to you.

Share this post


Link to post
2011hope

Hello again after a few month's absent from the discussion board.

 

Now I am finally free of the "drug" mill. I went on with the tapering exactly as you told me by cutting and recutting my tablets and it worked out fine. I definitely intend to stay clear of seroxat in the future, BUT you know what as it goes, never say never.

 

I'm not so free of depression itself (a mild form of it), although I don't feel particularly nervous, only not confident or focused on the bright side of life (?) enough. I'm on psychoanalysis, which is slow and veryyy expensive, and I would like to start doing meditation as well. The problem is that I would need to join a group, as I lack the technique and practising with others is more inspiriring too.

 

Good luck to everyone and thanks for the support.

Share this post


Link to post
Altostrata

What great news!

 

How did you do your taper, hope?

 

I think you'll do fine with a meditation-like activity. Groups are good too because supportive energy from other people soothes our nervous systems.

 

Regular daily exercise is very good for low mood. Even walking one-half a day will help.

Share this post


Link to post
Shanti

Nice! Congratulations :) I'm so happy for you! I can't wait to be where you are. It's inspiring when people come back to share. It gives us more hope.

Share this post


Link to post
2011hope

Hi everybody,

 

Happy New Year. I wanted to pop up to greet and thank you for your replies.

I'm doing well, and for the time being, absolutely free of seroxat. The 20% cut worked well on my nervous system, so in less than two months it was over.

 

I'm trying to cope with my psychological issues from different angles, expensive and uncertain (psychoanalysis, is it really for me? Is my therapist the right one?), Besides, medication is so tempting in a crisis...

 

I've started going swimming twice a week, and I'm loving it. Meditation will have to wait as I have no time/energy for everything I would like to do.

 

Bye for now and good luck.

Share this post


Link to post
Altostrata

Very good to hear, hope.

 

Let the swimming -- and loving it -- do its work. If your depression is mild, don't be afraid of it. You've found some tools to deal with it, without medications. In the long run, this will be better for your mental and physical health.

 

Best wishes for the new year to you, too!

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  
×
×
  • Create New...